Two people have died and several others are in hospital after possibly taking contaminated ecstasy tablets.
Police is investigating whether a batch of the illegal drugs circulating in Manchester could have led to the deaths of the two "apparently fit young men".
Gareth Ashton, aged 28, died at Wigan Infirmary on Monday.
A 19-year-old, named as Jordan Chambers by the Manchester Evening News, died at Oldham Hospital on Sunday.
Both were admitted to hospital after complaining of feeling unwell and suffered the same symptoms.
Toxicology tests are due to take place to establish their cause of death.
Police have also been made aware of a number of other people who have been admitted to hospital suffering similar symptoms in the last few days.
The contaminated drugs are believed to be coloured and heart-shaped ecstasy tablets.
Detective Chief Inspector Howard Millington from Wigan CID said: "We are very concerned at how these deaths of two apparently fit young men have occurred.
"It is believed several other people have been admitted to hospital suffering from similar symptoms.
"It is possible that they are linked and this is something we are exploring as part of the investigation.
"Our main concern is that there may be a contaminated quantity of illegal drugs and if this goes unchecked it could result in further deaths.
"The drugs are believed to be ecstasy tablets, heart shaped in purple, green, yellow and blue.
"If you are suffering adverse effects after taking one of these tablets I would advise you to go to hospital for a check up.
"If you have any information, I would ask you to contact police as soon as possible. We will treat the details you supply with the strictest of confidence.
"I would always urge people not to take illegal drugs and remind them that you do not know what they have been made up with. They can contain poisons and illicit chemicals that can have potentially fatal effects."
Anyone with information can phone police on 0161 856 7149 or Crimestoppers anonymously on 0800 555 111.Suggest a correction